Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 48, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 21, 2012, 7:43 PM EDT for Citrus County, Hernando County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 7:43 PM EDT (23:43 UTC)
- Expired
- Jul 21, 2012, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Citrus County, FL, Hernando County, FL
The radar
The Tampa radar (KTBW), 93 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS52 KTBW 212343
SVRTBW
FLC017-053-220015-
/O.NEW.KTBW.SV.W.0048.120721T2343Z-120722T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
743 PM EDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HERNANDO COUNTY IN WEST CENTRAL FLORIDA...
CITRUS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 815 PM EDT.
* AT 735 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF BROOKSVILLE...AND MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDEN GROVE...HERNANDO COUNTY AIRPORT...LAKE LINDSEY...BROOKRIDGE
AND HIGH POINT.
LAT...LON 2850 8257 2875 8244 2859 8222 2857 8221
2858 8220 2856 8217 2848 8223 2848 8225
2843 8225 2843 8235
TIME...MOT...LOC 2343Z 119DEG 10KT 2853 8232
$$1 follow-up statement
965
WWUS52 KTBW 220014
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
814 PM EDT SAT JUL 21 2012
FLC017-053-220024-
/O.EXP.KTBW.SV.W.0048.000000T0000Z-120722T0015Z/
HERNANDO FL-CITRUS FL-
814 PM EDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CITRUS AND CENTRAL
HERNANDO COUNTIES WILL EXPIRE AT 815 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL.
LAT...LON 2850 8257 2875 8244 2859 8222 2857 8221
2858 8220 2856 8217 2848 8223 2848 8225
2843 8225 2843 8235
TIME...MOT...LOC 0014Z 119DEG 10KT 2857 8241
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:53 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 21, 1:53 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 153 PM EDT SAT JUL 21 2012 .SHORT TERM (TONIGHT - MONDAY)... HIGH PRESSURE RIDGE REMAINS STRETCHED FORM THE W ATL AND INTO CENTRAL FL AS THE MID LVL TROUGH OVER THE SE STATES WEAKENS THROUGH SUN. MODEL GUIDANCE IS IN FAIR AGREEMENT ABOUT BRINGING A TROPICAL WAVE INTO THE SOUTHERN HALF OF THE STATE LATE ON SUNDAY AS THE RIDGE BEGINS MIGRATING NORTHWARD. POPS INCREASE TO NUMEROUS EVERYWHERE BY MONDAY AFTERNOON AS ABUNDANT DEEP LAYER MOISTURE WILL BE IN PLACE. FOR TONIGHT...ANY LEFTOVER CONVECTION SHOULD CLEAR OUT BY MIDNIGHT WITH GENERALLY BENIGN WEATHER CONDITIONS PREVAILING AFTER MIDNIGHT. LOWS REMAIN IN THE MID 70S...A LITTLE WARMER NEAR THE COAST. SEABREEZES WILL AGAIN BECOME THE FOCUS FOR ANY CONVECTION SUN AFTERNOON...THEN CHANCES FOR THUNDERSTORMS IMPROVE BEGINNING LATE SUNDAY AFTERNOON AND THROUGH MONDAY AS THE AFOREMENTIONED WAVE BRINGS PLENTY OF MOISTURE ADVECTION FROM THE W ATL AND THE CARIBBEAN REGION. TEMPS ON SUN AND MON WILL REACH THE LOW TO MID 90S EACH DAY...ALONG WITH MORNING LOWS IN THE MID TO UPPER 70S. .LONG TERM (MONDAY NIGHT-FRIDAY)... THE PERIOD BEGINS WITH SURFACE HIGH PRESSURE IN PLACE ACROSS THE AREA WITH THE RIDGE AXIS ACROSS NORTHERN FLORIDA AND WEAK TROUGHING IN PLACE ALOFT. THE UPPER TROUGH LIFTS OFF THROUGH MID-WEEK AS THE HIGH PRESSURE RIDGE AXIS GRADUALLY SHIFTS SOUTH. SOME DRIER AIR WILL MOVE INTO THE AREA AND WITH THE UPPER ENERGY MOVING OFF...WILL HAVE A 30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY EACH AFTERNOON WITH THE SEA BREEZE AND HEATING. AFTERNOON HIGHS WILL BE IN THE LOWER 90S WITH LOWS IN THE 70S EACH NIGHT. && .AVIATION...SEA BREEZE IS SLOWLY BEGINNING TO PUSH AWAY FROM THE COAST WITH INCREASING CU DEVELOPING. VCTS EXPECTED THROUGH THE MAJORITY OF THE AFTERNOON WITH LINGERING EVENING STORMS POSSIBLE FOR THE SOUTHERN TAF SITES. AS CONVECTION HAS YET TO DEVELOP...WILL MAINTAIN VCTS WORDING AND TEMPO IF NECESSARY. WITH INCREASING MOISTURE...MAY HAVE A FEW LOW CLOUDS NEAR THE TAF SITES AROUND SUNRISE TOMORROW MORNING BUT EXPECTED TO LIFT AFTER SUNRISE. && .MARINE... SOUTHEASTERLY WINDS GRADUALLY INCREASE DURING THE NEXT FEW DAYS AS A TROPICAL WAVE FEATURE REACHES THE COASTAL WATERS BY LATE SUNDAY. OVERALL THOUGH...WINDS ARE EXPECTED TO REMAIN AROUND 15 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET IN THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER... NO HIGHLIGHTS EXPECTED DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 90 / 30 40 30 60 FMY 76 93 76 90 / 30 60 30 60 GIF 75 94 76 92 / 20 40 30 60 SRQ 77 93 77 91 / 30 50 30 60 BKV 74 95 74 92 / 30 40 30 60 SPG 80 92 80 90 / 30 40 30 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...22/REYNES LONG TERM...COLSON AVIATION...20/BARRON
Hazardous weather outlook, Jul 21, 5:27 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT SAT JUL 21 2012 FLZ039-042-043-048>052-055>057-060>062-065-211600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 527 AM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... MOISTURE WILL BE INCREASING TODAY FROM THE SOUTH AND ALLOW FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. ...EXCESSIVE HEAT IMPACT... MOISTURE WILL BE INCREASING TODAY...AND WITH HIGH TEMPERATURES REACHING INTO THE MIDDLE 90S...WILL ALLOW FOR HEAT INDEX VALUES TO REACH INTO THE 100 TO 105 DEGREES THIS AFTERNOON. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES. TEMPERATURES CAN RISE ABOVE 130 DEGREES IN MINUTES...QUICKLY INCREASING THE CHANCE FOR HEAT STROKE AND POSSIBLE DEATH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. COLSON
In the hours before
Special weather statement, Jul 21, 7:02 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
702 PM EDT SAT JUL 21 2012
FLZ048>051-220000-
HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-
702 PM EDT SAT JUL 21 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
HERNANDO...HILLSBOROUGH...PASCO AND PINELLAS COUNTIES FOR STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 800 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR WIMAUMA AND ODESSA...MOVING
NORTHWEST AT 25 MPH WILL AFFECT FISH HAWK...SUN CITY CENTER...RUSKIN
AND WIMAUMA.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 301.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2841 8272 2862 8231 2838 8208 2768 8208
2767 8255 2783 8240 2784 8244 2789 8241
2792 8248 2782 8246 2783 8254 2796 8256
2797 8263 2800 8264 2799 8267 2794 8271
2782 8258 2769 8264 2768 8274 2783 8284
TIME...MOT...LOC 2302Z 153DEG 21KT 2780 8232Local storm report, Jul 21, 7:15 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
715 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST ALBERT WHITTED AIRPORT 27.77N 82.63W
07/21/2012 E45 MPH PINELLAS FL ASOS
SPG ASOS REPORTED WIND GUST OF 39 KNOTS...45 MILES PER
HOUR.
&&
MMLLocal storm report, Jul 21, 7:19 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
719 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST 4 SSE SARASOTA 27.28N 82.53W
07/21/2012 E60 MPH SARASOTA FL PUBLIC
GUSTS OF HIGH WIND BENDING A 30FT BAMBOO TREE TO THE
GROUND, AND KNOCKING STUFF OFF PORCH.
&&
MMLLocal storm report, Jul 21, 7:32 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
732 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST ALBERT WHITTED AIRPORT 27.77N 82.63W
07/21/2012 M45.00 MPH PINELLAS FL ASOS
SPG ASOS REPORTED WIND GUST OF 39 KNOTS...45 MILES PER
HOUR.
&&
MMLLocal storm report, Jul 21, 7:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
733 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 4 SSE SARASOTA 27.28N 82.53W
07/21/2012 E60.00 MPH SARASOTA FL PUBLIC
GUSTS OF HIGH WIND BENDING A 30FT BAMBOO TREE TO THE
GROUND, AND KNOCKING STUFF OFF PORCH.
&&
CARLISLELocal storm report, Jul 21, 7:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
742 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST 4 SSE TAMPA 27.91N 82.45W
07/21/2012 M55 MPH HILLSBOROUGH FL MESONET
MESONET SITE CW6730 REPORTED WIND GUST OF 48 KNOTS.
&&
CARLISLEThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:34 PM EDT | Special Marine Warning | TBW | 116 min | |
| Jul 21, 4:23 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 67 min |
| Jul 21, 4:31 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 44 min |
| Jul 21, 5:05 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto | 55 min |
| Jul 21, 5:09 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Jul 21, 5:12 PM EDT | Special Marine Warning | TBW | 93 min | |
| Jul 21, 5:16 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Manatee, Sarasota | 44 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | TBW | Hillsborough | 63 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 58 min |
| Jul 21, 6:14 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Jul 21, 6:28 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 32 min |
| Jul 21, 7:02 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 58 min |
| Jul 21, 7:12 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 33 min |
| Jul 21, 7:14 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough | 31 min |
| Jul 21, 7:23 PM EDT | Special Marine Warning | TBW | 67 min | |
| Jul 21, 7:35 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.